Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 329, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 6, 2007, 6:27 PM EDT for Lamar County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2007, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 6, 2007, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Lamar County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 062228 SVRFFC GAC171-062300- /O.NEW.KFFC.SV.W.0329.070806T2227Z-070806T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 627 PM EDT MON AUG 6 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAMAR COUNTY IN WEST CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GOGGINS...AND WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARNESVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3310 8402 3317 8418 3303 8425 3299 8405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:49 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 3:49 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT MON AUG 6 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS CU DEVELOPING ACROSS THE STATE LIKE IT HAS THE PAST FEW DAYS. THERE ARE ALSO SOME ISOLATED TO SCATTERED SHRA/TSRA DEVELOPING ACROSS CENTRAL GA IN A VERY SIMILAR LOCATION TO YESTERDAY. LOOKS LIKE A PERSISTENCE FORECAST IS IN ORDER FOR THE NEXT COUPLE OF DAYS AS WE WILL STAY IN THE SAME WEAK PATTERN THROUGH THE END OF THE WEEK. THE NAM APPEARS TO HAVE A BETTER HANDLE ON THE CONVECTION VERSUS THE GFS AS IT IS GIVING VERY LOW POPS EVERY AFTERNOON. BOTH OF THE MODELS ARE SHOWING WEAK SHORT WAVES MOVING ACROSS THE STATE THROUGH WEDNESDAY BUT THE MOS POP NUMBERS ARE NOT REFLECTING THIS FROM THE GFS. ALL IN ALL WILL CONTINUE WITH AFTERNOON CHANCE POPS ALL AREAS THROUGH THE SHORT TERM. THE BIGGEST CONCERN WILL BE TH EVERY HI DAYTIME TEMPS. LOOKING FOR TEMPS IN THE MID 90S TO LOWER 100S ACROSS THE STATE. AVE DECIDED TO GO WITH ANOTHER HEAT ADVISORY FOR TUES MAINLY ACROSS CENTRAL GA. OVERNIGHT LOWS WILL REMAIN WARM AS DEWPOINTS WILL BE RISING THROUGH THE SHORT TERM. .LONG TERM /THURSDAY THROUGH MONDAY/... AS FOR THE LONG TERM THE UPPER LEVEL RIDGE WILL SLOWLY SHIFT WESTWARD PUTTING NORTH AND CENTRAL GA IN WEAK NORTHWEST FLOW. THIS WILL ALLOW A FEW SHORT WAVES EMBEDDED IN THE FLOW TO MOVE ACROSS THE SOUTHEAST U.S. THE MODELS ARE ALSO SHOWING A WEAK FRONTAL SYSTEM MOVING S THROUGH THE STATE FRI/SAT WITH THINGS CLEARING OUT FOR THE WEEKEND THROUGH MON. AS FOR NOW WILL CONTINUE WITH AFTERNOON CONVECTION AS THE GFS IS NOTORIOUS FOR MOVING A FRONT TOO FAR SOUTH THIS TIME OF YEAR. THIS WILL NEED TO BE WATCHED OVER THE NEXT SEVERAL DAYS THOUGH. AS THE UPPER LEVEL RIDGE SHIFTS WESTWARD TEMPS SHOULD BE A BIT COOLER BY THE WEEKEND WITH HIGHS MAINLY IN THE 90S. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 75 99 76 99 77 / 10 20 10 20 10 ATLANTA 77 98 78 98 79 / 10 20 10 20 10 BLAIRSVILLE 68 91 71 94 72 / 10 20 10 20 10 CARTERSVILLE 72 98 71 97 74 / 10 20 10 20 10 COLUMBUS 78 99 78 99 81 / 10 20 10 20 10 GAINESVILLE 75 96 77 97 77 / 10 20 10 20 10 MACON 75 101 77 102 78 / 10 20 10 20 10 ROME 75 99 74 101 74 / 10 20 10 20 10 PEACHTREE CITY 72 97 70 97 72 / 10 20 10 20 10 VIDALIA 77 99 79 98 78 / 10 20 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD... CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS... HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE... PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. HEAT ADVISORY FROM 1 PM TO 8 PM EDT TUESDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...DODGE...DOOLY... EMANUEL...FAYETTE...GLASCOCK...GREENE...HANCOCK...HARRIS... HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...OCONEE...OGLETHORPE... PEACH...PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && 01/01
Hazardous weather outlook, Aug 6, 4:46 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 446 PM EDT MON AUG 6 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 446 PM EDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE EARLY EVENING. .SYNOPSIS... AN UPPER LEVEL RIDGE CONTINUES TO BUILD EASTWARD INTO GEORGIA THIS EVENING. WEAK UPPER LEVEL SHORT WAVES WILL ROTATE AROUND THE RIDGE INTO NORTH GEORGIA...AS A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE IS DRAPED ACROSS CENTRAL GEORGIA...FROM APPROXIMATELY AUGUSTA TO COLUMBUS. .PRIMARY HAZARDS... OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS WILL BE THE PRIMARY HAZARD UNTIL 10 PM. .DISCUSSION... MODERATE INSTABILITY HAS DEVELOPED ACROSS NORTH AND CENTRAL GEORGIA DURING THE DAY...WITH CAPE VALUES IN THE 1500 TO 2500 RANGE AND LIFTED INDICES OF MINUS 2 TO MINUS 4. THIS INSTABILITY COMBINED WITH THE WEAK SHORT WAVE...AMPLE MOISTURE...AND SURFACE TROUGH WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH 10 PM. ALTHOUGH A FEW STORMS MAY BE STRONG...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .OTHER HAZARDS... HEAT INDEX VALUES ACROSS CENTRAL GEORGIA HAVE CLIMBED INTO THE 105 TO 110 RANGE THIS AFTERNOON AND WITH FORECAST LOWS AT OR GREATER THAN 75 FOR TUESDAY MORNING...EXCESSIVE HEAT WILL BE AN ISSUE... MAINLY SOUTH OF A LA GRANGE...TO MONTICELLO...TO WASHINGTON LINE. FOR MORE INFORMATION SEE THE LATEST HEAT ADVISORY STATEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. EXCESSIVE HEAT WILL AGAIN BE POSSIBLE TUESDAY ACROSS CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 6, 4:14 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 414 PM EDT MON AUG 6 2007 GAZ078-062045- 414 PM EDT MON AUG 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN HARRIS COUNTY UNTIL 445 PM EDT... AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARRIS COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY GROVE...CATAULA...FORTSON AND ELLERSLIE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 6, 4:48 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 448 PM EDT MON AUG 6 2007 GAZ070-071-081-062115- 448 PM EDT MON AUG 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN CRAWFORD... MONROE AND LAMAR COUNTIES UNTIL 515 PM EDT... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BRENT TO ROBERTA...MOVING EAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CRAWFORD...MONROE AND LAMAR COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MUSELLA...CULLODEN... BRENT...ROBERTA...KNOXVILLE AND RUSSELLVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 6, 5:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT MON AUG 6 2007 GAZ069-070-062215- 540 PM EDT MON AUG 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN UPSON AND LAMAR COUNTIES UNTIL 615 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YATESVILLE...MOVING SOUTH AT 20 MPH. RAINFALL AMOUNTS UP TO ONE AND ONE HALF INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS UPSON AND LAMAR COUNTIES...INCLUDING THE CITIES OF PIEDMONT...THE ROCK AND YATESVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. ALSO...WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:11 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 34 min |
| Aug 6, 3:56 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 37 more | 16 hr |
| Aug 6, 3:59 PM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 57 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.